MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the anterior communicating artery (acom) using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra long sheath, and a guidewire.During the procedure, while advancing the benchmark through the long sheath, the physician observed under fluoroscopy that the markerband of the benchmark fractured within the long sheath and migrated into the middle cerebral artery (mca).Therefore, the benchmark was removed.The physician decided not to remove the marker band from the mca since it was not obstructing the flow.The procedure was completed using a non-penumbra catheter and the same long sheath.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following section was updated: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) could not confirm the reported complaint.Benchmark has a markercoil on its distal end for radio opacity, not a markerband.The markercoil was intact and no material was observed to be missing from the returned benchmark.The root cause of the reported complaint could not be determined.Further evaluation revealed that the benchmark had bends and was ovalized near its distal end.This damage was incidental to the reported complaint, and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: although the initial complaint indicated that the benchmark 6f 071 delivery catheter (benchmark) markerband was fractured, evaluation of the returned benchmark could not confirm the reported issue.Benchmark has a markercoil on its distal end for radio opacity, not a markerband.The markercoil was intact and no material was observed to be missing from the returned benchmark.Further evaluation revealed that the benchmark had bends and was ovalized near its distal end.If this malfunction were to recur, it would not cause or contribute to a serious injury or death.Therefore, this event is considered not reportable against the benchmark.
 
Event or Problem Description
The patient was undergoing a medical procedure in the anterior communicating artery (acom) using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra long sheath (ballast), and a guidewire (.035 inch).During the procedure, while advancing the benchmark through the long sheath, the physician observed under fluoroscopy that a distal marker had migrated into the middle cerebral artery (mca).It was believed that of the distal marker was part of the benchmark.Therefore, the benchmark was removed.The physician decided not to remove the distal marker from the mca since it was not obstructing the flow.The procedure was completed using a non-penumbra catheter and the same long sheath.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22984093
Report Number3005168196-2025-00290
Device Sequence Number13119225
Product Code DQY
UDI-Device Identifier00814548014012
UDI-Public00814548014012
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F105
Device Lot NumberF00014334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale